Louisiana, 2005Lightning Strike in Louisiana, August 15, 2005
August 15, 2005 · NWS SHV · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 15, 9:00 AM CST, 3 hours earlier.
Area forecast discussion, Aug 15, 9:00 AM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT MON AUG 15 2005
.DISCUSSION...
CURRENT GRIDS LOOK GOOD. NO UPDATE.
&&
.PREV DISCUSSION... (ISSUED 417 AM CDT MON AUG 15 2005)
DISCUSSION...
DIFFICULT FORECAST THIS MORNING...AND WORKSTATION CRASHES DOESN/T HELP
EITHER...BUT SUBTLE DIFFERENCES AS SHOWN IN THE MODELS THIS MORNING
WITH BE THE KEY IN WHO GETS RAIN THE NEXT COUPLE OF DAYS...AND WHO
GETS THE HEAT INSTEAD. UPPER AIR ANALYSIS FROM 00Z REGIONAL RAOB PLOT
INDICATED THAT THE MID/UPPER LEVEL RIDGING REMAINS IN PLACE OVER TN/E
MS/AL...WHICH IS INITIALIZED WELL IN THE MODELS THIS MORNING...HOWEVER
PLACEMENT OF THIS FEATURE BY TUESDAY AND WEDNESDAY VARIES A BIT.
MEANWHILE...OUR STATIONARY FRONT STILL LIES FROM CENTRAL MO...INTO NE
OK...INTO THE WESTERN PORTIONS OF N TX. 20-25 KT LLJ HAS ENHANCED A
LARGE AREA OF CONVECTION ALONG THE FRONTAL BOUNDARY AGAIN THIS
MORNING...WITH PORTIONS OF THIS RAIN AREA SKIRTIN MCCURTAIN CO ATTM.
BELIEVE MOST OF THIS CONVECTION WILL REMAIN PRETTY MUCH IN PLACE
THROUGH THE DAY...THUS WILL CONCENTRATE BEST POPS FOR FAR NW
ZONES...AS THIS ACTIVITY COULD BUILD E A BIT ON OUTFLOWS AS SEEN THE
LAST COUPLE OF MORNINGS. OTHERWISE...WILL HAVE TO WAIT FOR THE
AFTERNOON SEABREEZE TO KICK IN AND BRING RAIN FOR THE REMAINDER OF THE
AREA. ALREADY SEEING ISOLATED CONVECTION JUST OFFSHORE THE S LA COAST
THIS MORNING...WHICH SHOULD ADVANCE N TODAY ACROSS E TX/W LA...WHERE
THE FLOW WILL BE STRONGEST. HIGH PW/S IN PLACE...JUST SHY OF 2...WILL
YIELD EFFICIENT RAINFALL PRODUCERS ONCE CONVECTION GETS GOING...THUS
SOME STORMS COULD BE INTENSE WITH HEATING AS WAS THE CASE OF E TX
SUNDAY. HOWEVER...STILL SCRATCHING MY HEAD AS TO WHAT THE RIDGE TO OUR
E WILL DO...THE NAM/GFS/UKMET BEGINS TO RETROGRADE IT WSW TOWARDS THE
REGION TONIGHT...AND ANCHORING IT OVER THE AREA TUESDAY. THE NAM
APPEARS A BIT STRONGER TUESDAY...AS THE WEAK FRONT TO THE NW/850MB
TROUGH BEGIN TO DRIFT ESE ACROSS E OK/W AR..AND POSSIBLY ACROSS OUR N
SW AR COUNTIES. THE GFS/UKMET SHOWS A WEAKNESS IN THE RIDGE...ALLOWING
SCATTERED CONVECTION TO DEVELOP ACROSS THE N ZONES...SPREADING SE
ACROSS N LA TUESDAY AFTERNOON. MOS POPS VARY FROM SLIGHT CHANCE TO
LIKELY OVER THE AREA...BUT WILL CARRY LOW CHANCE POPS AREAWIDE BUT E TX
S OF I-20. HOWEVER...GOTTA WONDER IF THE RIDGING IN PLACE OVER
CENTRAL/S LA WILL INHIBIT SCATTERED DEVELOPMENT.
OTHERWISE...THE WESTERN BRANCH OF THE BERMUDA RIDGE WILL BEGIN TO
SHIFT W ACROSS THE GULF STATES/N GULF AROUND MIDWEEK...AND INTO THE
REGION THURSDAY...ANCHORING ITSELF HERE THROUGH MUCH OF THE WEEKEND.
THE HEAT...AND ONLY ISOLATED CONVECTION/IF ANY...ARE A GOOD BET AS THE
DOG DAYS OF AUGUST DRAG ON. HOWEVER...UPPER FLOW MAY BEGIN TO TRANSITION
TO NW EARLY NEXT WEEK AS A DEEP LOW MOVES OVER THE NORTHERN GREAT
LAKES REGION...WITH ATTENDENT DEEP TROUGH OVER THE OHIO/TN VALLIES.
THIS IN TURN MAY TRY AND SEND A WEAK COLD FRONT INTO THE SOUTHERN
PLAINS...HOWEVER...IT APPEARS NOW IT MAY JUST GLANCE US WITH LITTLE IF
ANY RELIEF...WITH LARGE RIDGING BUILDING ALONG THE W COAST.
TEMPWISE TODAY...MAYBE A TAD COOLER TODAY THAN YESTERDAY...STILL TRYING TO
FIGURE OUT HOW DEQ MADE 99 WITH NO RAIN SUNDAY. AC/CIRRUS DECK SHOULD
THIN WITH HEATING...ALTHOUGH TEMPS MAY BUST OVER THE NW ZONES IF DENSE
CLOUD/RAIN HOLDS A BETTER PART OF THE DAY.
PRELIMS ARE NEXT...
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 96 74 96 74 / 30 20 30 20
MLU 97 73 96 73 / 30 20 30 20
DEQ 91 70 93 70 / 40 30 30 20
TXK 94 73 95 73 / 30 20 30 20
ELD 96 73 96 72 / 30 20 30 20
TYR 94 73 95 74 / 40 20 20 20
GGG 95 73 95 74 / 40 20 20 20
LFK 94 73 95 74 / 40 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
17/44
Hazardous weather outlook, Aug 15, 11:00 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON AUG 15 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON AUG 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH
THIS EVENING OVER ALL OF THE FOUR STATE REGION. THIS ACTIVITY
SHOULD BE A BIT MORE NUMEROUS ACROSS SOUTHEAST OKLAHOMA AND
ADJACENT SOUTHWEST ARKANSAS...AS SEVERAL UPPER LEVEL DISTURBANCES
CONTINUE TO TRAVERSE NORTHEAST ACROSS NORTH TEXAS AND EASTERN
OKLAHOMA...ATOP A STATIONARY FRONT IN PLACE. OTHER SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP TODAY AND MOVE NORTH INTO EAST TEXAS
AND NORTH LOUISIANA IN RESPONSE TO THE SEABREEZE OVER SOUTHEAST TEXAS
AND SOUTHERN LOUISIANA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...STORMS THAT DEVELOP TODAY MAY BRIEFLY BECOME SEVERE...
PRODUCING DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL...WHICH
MAY FLOOD LOW LYING...POOR DRAINAGE AREAS. THESE STORMS SHOULD BEGIN
TO TAPER OFF THIS EVENING WITH THE LOSS OF DAYTIME HEATING...ALTHOUGH
SCATTERED SHOWERS AND THUNDERSTORMS COULD PERSIST OVERNIGHT ACROSS
SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN ACROSS
THE REGION TUESDAY...AS A WEAK UPPER LEVEL DISTURBANCE AND
ASSOCIATED FRONTAL BOUNDARY DRIFTS SOUTHEAST INTO SOUTHEAST OKLAHOMA
AND THE NORTHERN SECTIONS OF SOUTHWEST ARKANSAS. SOME OF THESE
STORMS MAY BRIEFLY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS AND
LOCALLY HEAVY RAINFALL. THE THUNDERSTORM ACTIVITY WILL BECOME MORE
ISOLATED WEDNESDAY...CONTINUING THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.
44
In the hours before
Local storm report, Aug 15, 11:12 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 3 SW LONGVIEW 32.49N 94.80W
08/14/2005 GREGG TX LAW ENFORCEMENT
ROOFS DAMAGED BY WIND AT BOBO LUMBER YARD...AND SOME
NEARBY TREES DOWNED ON POWER LINES...ON HWY 31
&&
17Lightning, Bossier
- When
- August 15, 12:00 PM CST
- Where
- Bossier County, 15 mi SE of Bossier City
- Property damage
- $1,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.679, -93.605 (the zone’s center; the record gives no point)
Lightning struck an oil storage facility in Elm Grove. Firefighters were called out to spray foam and put out the blaze. The bolt leveled a fiberglass tank which was holding salt water.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, August 15, 20051 death · 1 event
- Flash Flood and Hail in Mississippi, August 15, 2005$2.0 million · 0.75 in hail · 2 events
- Flash Flood and Hail in Alabama, August 15, 2005$250,000 · 1 in hail · 8 events
- Flash Flood and Damaging Wind in California, August 15, 2005$251,000 · 61 kt wind · 3 events
- Damaging Wind in Arizona, August 15, 2005$120,000 · 58 kt wind · 1 event
- Damaging Wind in Louisiana, August 15, 2005$100,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, August 15, 2005$60,000 · 55 kt wind · 3 events
- Damaging Winds in Texas, August 15, 2005$35,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Tennessee, August 15 to 17, 2005$15,000 · 50 kt wind · 15 events
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482106.